Alert archive / West Virginia / Winter Weather Advisories in 2012
Winter Weather Advisory 13, NWS Charleston, WV
NWS Charleston, WV issued this winter weather advisory at Oct 31, 2012, 12:50 PM EDT for Upshur County, West Virginia. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2012, 12:50 PM EDT (16:50 UTC)
- Expired
- Nov 1, 2012, 10:23 AM EDT
- In force
- 22 hr
- Issued by
- NWS Charleston, WV
County Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 145 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
597 WWUS41 KRLX 311650 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1250 PM EDT WED OCT 31 2012 WVZ035>039-046-047-010200- /O.CAN.KRLX.WS.W.0005.000000T0000Z-121031T2000Z/ /O.NEW.KRLX.WW.Y.0013.121031T1650Z-121101T1500Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... BUCKHANNON...MARLINTON...ELKINS 1250 PM EDT WED OCT 31 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EDT THURSDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL 11 AM EDT THURSDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATION OF 1 TO 3 INCHES WILL BE POSSIBLE. SOME FREEZING DRIZZLE WILL ALSO BE POSSIBLE. * HAZARD TYPES...LIGHT SNOW AND POSSIBLE FREEZING DRIZZLE. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. * TIMING...CONTINUING INTO THURSDAY MORNING. * IMPACTS...LINGERING SNOW WILL BE LIGHT IN INTENSITY. FREEZING DRIZZLE MAY CAUSE SOME LIGHT ICING ACROSS THE HIGH TERRAIN. THE EXISTING SNOW PACK MAY STILL BRING DOWN ADDITIONAL TREE LIMBS...CAUSING POWER OUTAGES OR FLUCTUATIONS. SNOW LOADING... OR THE WEIGHT OF THE SNOW...MAY CAUSE STRUCTURAL DAMAGE... INCLUDING COLLAPSING ROOFS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9563...WHEN YOU CAN DO SO SAFELY. YOU CAN ALSO REPORT WINTER WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE... OR BY USING THE TWITTER HASHTAG...NWSRLX. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
3 follow-up statements
739 WWUS41 KRLX 010139 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 939 PM EDT WED OCT 31 2012 WVZ035>039-046-047-010945- /O.CON.KRLX.WW.Y.0013.000000T0000Z-121101T1500Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... BUCKHANNON...MARLINTON...ELKINS 939 PM EDT WED OCT 31 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY... * ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATION OF 1 TO 3 INCHES WILL BE POSSIBLE...ABOVE 2500 FEET. SOME FREEZING DRIZZLE WILL ALSO BE POSSIBLE TONIGHT...GENERALLY ABOVE THOSE ELEVATIONS. THIS COULD RESULT IN LIGHT ICING. * HAZARD TYPES...LIGHT SNOW AND POSSIBLE FREEZING DRIZZLE. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. * TIMING...CONTINUING INTO THURSDAY MORNING. * IMPACTS...LINGERING SNOW WILL BE LIGHT IN INTENSITY. FREEZING DRIZZLE MAY CAUSE SOME LIGHT ICING ACROSS THE HIGH TERRAIN. THE EXISTING SNOW PACK MAY STILL BRING DOWN ADDITIONAL TREE LIMBS... CAUSING POWER OUTAGES OR FLUCTUATIONS. SNOW LOADING...OR THE WEIGHT OF THE SNOW...MAY CAUSE STRUCTURAL DAMAGE...INCLUDING COLLAPSING ROOFS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9563...WHEN YOU CAN DO SO SAFELY. YOU CAN ALSO REPORT WINTER WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE... OR BY USING THE TWITTER HASHTAG...NWSRLX. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
155 WWUS41 KRLX 010752 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 352 AM EDT THU NOV 1 2012 WVZ035>039-046-047-011500- /O.CON.KRLX.WW.Y.0013.000000T0000Z-121101T1500Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... BUCKHANNON...MARLINTON...ELKINS 352 AM EDT THU NOV 1 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * HAZARD TYPES...LIGHT MOUNTAIN SNOW AND AREAS OF FREEZING DRIZZLE. * ACCUMULATIONS...MORNING SNOW ACCUMULATIONS OF LESS THAN 2 INCHES WILL BE POSSIBLE...MAINLY ABOVE 2500 FEET. SOME FREEZING DRIZZLE WILL ALSO BE POSSIBLE THROUGH MID MORNING...GENERALLY ABOVE 2000 FEET WHICH COULD RESULT IN LIGHT ICING. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH...ALONG RIDGE TOPS. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. * TIMING...CONTINUING INTO MID-LATE MORNING. * IMPACTS...LINGERING SNOW WILL BE LIGHT IN INTENSITY. FREEZING DRIZZLE MAY CAUSE SOME LIGHT ICING ACROSS THE HIGH TERRAIN. THE EXISTING SNOW PACK MAY STILL BRING DOWN ADDITIONAL TREE LIMBS... CAUSING POWER OUTAGES OR FLUCTUATIONS. SNOW LOADING...OR THE WEIGHT OF THE SNOW...MAY CAUSE STRUCTURAL DAMAGE...INCLUDING COLLAPSING ROOFS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9563...WHEN YOU CAN DO SO SAFELY. YOU CAN ALSO REPORT WINTER WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE... OR BY USING THE TWITTER HASHTAG...NWSRLX. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
389 WWUS41 KRLX 011423 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1023 AM EDT THU NOV 1 2012 WVZ035>039-046-047-011530- /O.CAN.KRLX.WW.Y.0013.000000T0000Z-121101T1500Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... BUCKHANNON...MARLINTON...ELKINS 1023 AM EDT THU NOV 1 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WINTER WEATHER ADVISORY. THOUGH PERIODIC LIGHT SNOW AND PATCHY FREEZING DRIZZLE WILL CONTINUE INTO THE AFTERNOON HOURS...ANY ADDITIONAL ACCUMULATION IS EXPECTED TO REMAIN VERY LIGHT AND IS NOT EXPECTED TO HINDER RESCUE AND RECOVERY EFFORTS IN THESE COUNTIES. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this winter weather advisory went out at Oct 31, 10:36 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Oct 31, 10:36 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1036 AM EDT WED OCT 31 2012
.SYNOPSIS...
SUPER SANDY GRADUALLY FILLS AND PULLS AWAY FROM THE AREA...GRADUALLY
LOOSENING ITS GRIP ON OUT AREA. ADDITIONAL SNOW ACCUMULATIONS WILL
BE LIMITED MAINLY TO THE MOUNTAINS.
&&
.NEAR TERM /THROUGH TONIGHT/...
1030 AM UPDATE...
NO MAJOR CHANGES TO GRIDS MADE AT THIS TIME. CANCELLED THE WINTER
WX ADVISORY FOR TAYLOR AND BARBOUR COUNTIES WITH THIS UPDATE. ANY
ONGOING SNOW IN THOSE COUNTIES SHOULD BE LIGHT WITH A CHANGEOVER
TO RAIN WITHIN THE NEXT 1-3 HOURS.
PREVIOUS DISCUSSION...
WHAT WAS ONCE SANDY IS WANING...AS THE SURFACE REFLECTION FILLS
AND MOVES ACROSS LAKE ERIE INTO CANADA. WARM AIR IN THE NEAR SURFACE
LAYER HAS MOVED INTO MUCH OF THE FORECAST AREA...WITH SNOW HAVING
ALREADY CHANGED TO RAIN AT MANY AUTOMATED SITES. STILL HANGING ONTO
THE COLDER AIR THROUGH THE MOUNTAINS...AND IN EXTREME NE CWA NEAR
CLARKSBURG WHERE ASOS CONTINUES TO INDICATE VERY LIGHT SNOW. WILL
SEE THIS AREA TRANSITION TO RAIN THROUGH THE EARLY MORNING...WITH
SNOW REMAINING ACROSS THE HIGHER TERRAIN...ALTHOUGH OF LESS
INTENSITY THAN YESTERDAY. WINDS ARE ALSO DECREASING AS THE CYCLONE
WEAKENS AND MOVES AWAY. DUE TO THIS...ELECTED TO DROP THE BLIZZARD
WARNING FOR THE EXTREME SOUTHERN WV MOUNTAINS...INTO SW VA...BECAUSE
ONLY VERY LIGHT SNOW EXPECTED THERE ON RIDGE TOPS...WITH LITTLE
ADDITIONAL ACCUMULATION. SINCE WINDS HAVE DECREASED...TRANSITIONED
THE CENTRAL AND NORTHERN WV MOUNTAINS FROM A BLIZZARD WARNING TO A
WINTER STORM WARNING...WITH SOME ACCUMULATIONS TODAY...COMBINING
WITH HISTORIC ACCUMULATIONS OF PAST COUPLE DAYS TO KEEP THE WINTER
STORM IMPACTS GOING. ALSO EXTENDED WINTER STORM WARNING FOR UPSHUR
COUNTY WITH ADDITIONAL ACCUMULATIONS EXPECTED ON HIGHER TERRAIN.
FINALLY...STILL SOME LINGERING LIGHT TO MODERATE SNOW IN NE CWA...SO
EXTENDED THE ADVISORY THAT WAS IN PLACE FOR A FEW MORE HOURS...AT
WHICH POINT SNOW SHOULD BE CHANGING TO RAIN.
ON THE TEMPERATURE SIDE OF THINGS...MAV CONTINUES TO BE TOO WARM FOR
BOTH HIGHS AND LOWS. MET IS BETTER...BUT RECENT VERIFICATION SHOWS
IT MAY EVEN BE JUST A TOUCH WARM. SO STAYED BELOW MAV/MET GUIDANCE
FOR BOTH HIGH TODAY AND LOW TONIGHT. BY THIS AFTERNOON...SHOULD SEE
ALL RAIN EXCEPT FOR ABOVE 2500 FEET OR SO WHERE LIGHT SNOW WILL
CONTINUE. WILL SEE SOME COOLING OVERNIGHT TONIGHT...SO RAIN/SNOW MIX
MAY SPREAD INTO THE LOWLANDS UP TO A CKB-HTS LINE. BUFKIT PROFILES
IN THE MOUNTAINS SHOW THE MOISTURE IS BELOW THE CRYSTAL GROWTH
REGION...SO ONLY LIGHT SNOW EXPECTED...AND COULD EVEN SEE SOME
DRIZZLE MIXING IN WITH THE SNOW LATE TONIGHT.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
THE GRADUAL IMPROVING ENVIRONMENT CONTINUES TO BE STRESSED FOR
THURSDAY THROUGH FRIDAY. BASED ON FORECAST SOUNDINGS...STILL LEFT
SOME DRIZZLE...WITH POSSIBLE FREEZING DRIZZLE UP HIGH IN THE WV
MOUNTAINS...FOR THURSDAY MORNING.
WAS A BIT FASTER WITH THE DECREASING CLOUD COVER THURSDAY NIGHT INTO
FRIDAY.
IN RETURN...WAS A BIT FASTER INCREASING CLOUDS AND BRINGING BACK A
CHANCE POPS FOR SATURDAY NIGHT...WITH WARM AIR ADVECTION AND INITIAL
SHORT WAVE IN WNW FLOW ALOFT. THAT FEATURE MAY PASS BY SUNDAY...TO
BE FOLLOWED BY ANOTHER DISTURBANCE ALOFT BY SUNDAY NIGHT. TRIED TO
ADJUST POPS ACCORDINGLY. AS OF NOW...NO MAJOR STORM/PCPN EVENT
PICTURED OVER THE WEEKEND.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
WILL LOSE THE LAST OF THE LOW LEVEL MOISTURE FRIDAY NIGHT...AND
SHOULD CLEAR OUT BY DAWN SATURDAY. THIS PRESENTS THE FIRST
INTRIGUING ASPECT OF THE LONG TERM...AND THAT IS THE MINIMUM
TEMPERATURES IN THE MOUNTAINS AND MOUNTAIN VALLEYS. SHOULD STILL
HAVE SOME SNOW ON THE GROUND...AND DESPITE THE LACK OF AN ARCTIC
AIRMASS COMING IN...COULD SEE THE BOTTOM FALL OUT OF THE OVERNIGHT
LOWS IN RADIATIONAL COOLING. GUIDANCE KEEPS EKN IN THE UPPER 20S TO
LOW 30S...BUT HAVE ALREADY ROLLED THE DICE AND UNDERCUT THESE VALUES
A BIT. CONVERSELY...WITH SNOW ON THE GROUND...ABSORPTION OF INCOMING
RADIATION WILL NOT BE EFFICIENT...AND MAX TEMPERATURES HAVE BEEN
DROPPED ACCORDINGLY.
ALL IN ALL...A WARMING TREND WILL COMMENCE...AND WILL SEE THE NEXT
FRONTAL SYSTEM SATURDAY NIGHT AND SUNDAY. WILL NEED TO WATCH THE
SNOW MELT DURING LONG TERM PERIOD...ESPECIALLY ON THE NORTHERN
RIVERS...WITH A HIGH SNOW WATER EQUIVALENT.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
VISIBILITY STARTING TO IMPROVE ACROSS THE REGION AS SNOW CHANGES TO
RAIN...AND DECREASES IN INTENSITY. INCREASED VISIBILITIES TO MVFR
AND EVEN SOME VFR...BUT STILL LOOKING AT LOW MVFR TO LIFR CEILINGS
THROUGH MUCH OF THE TAF PERIOD. SNOW WILL REMAIN IN THE MOUNTAINS
TODAY. AS THE RAIN/SNOW CONTINUES WANING OVERNIGHT...LOOKS LIKE
SOME DRIZZLE WILL FORM WITH A TRANSITION BACK TO MVFR VISIBILITIES
ACROSS THE LOWLANDS.
IN GENERAL WINDS DECREASING ACROSS THE REGION AND EXPECT THIS TREND
TO CONTINUE WITH A GENERALLY WESTERLY SURFACE FLOW. COULD STILL GET
SOME MODERATE GUSTS...ESPECIALLY IN THE MOUNTAINS...THROUGH THIS
AFTERNOON.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: IMPROVING CONDITION TIMING COULD VARY TODAY.
RAIN/SNOW/DRIZZLE PLACEMENT AND TIMING MAY VARY TONIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21
CRW CONSISTENCY H H H M M M M H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY M H H H H H H H H H H M
EKN CONSISTENCY M H H M M M M M M M M M
PKB CONSISTENCY M M M M H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H M M
AFTER 12Z THURSDAY...
NORTHWEST FLOW WILL CONTINUE TO BRING COLD ADVECTION...WITH
MOISTURE FROM THE GREAT LAKES REGION FOR IFR UPSLOPE SNOW EFFECTS
ACROSS NORTHERN MOUNTAINS THROUGH THURSDAY. WITH VERY MOIST
GROUND...IFR FOG POSSIBLE THURSDAY NIGHT...BUT HIGHLY DEPENDED ON
SKY COVER.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER STORM WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR
WVZ035>039-046-047.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...KTB/MZ/26
NEAR TERM...MZ/50/LS
SHORT TERM...KTB
LONG TERM...26
AVIATION...MZHazardous weather outlook, Oct 31, 10:51 AM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1051 AM EDT WED OCT 31 2012 WVZ035>039-046-047-011500- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- 1051 AM EDT WED OCT 31 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS THE POTENTIAL FOR FLOODING DUE TO SNOWMELT THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CONTINUES. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>031- 011500- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON- 1051 AM EDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS THE POTENTIAL FOR HIGH WATER...MAINLY ON POINTS ALONG THE OHIO RIVER...THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ032>034-040-011500- DICKENSON-BUCHANAN-TAYLOR-MCDOWELL-WYOMING-BARBOUR- 1051 AM EDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. LIGHT SNOW AND RAIN MAY RESULT IN SOME SLICK SPOTS ON AREA ROADS...MAINLY ACROSS HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS THE POTENTIAL FOR FLOODING DUE TO SNOWMELT THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 31, 10:55 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1055 AM EDT WED OCT 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM SNOW 1 SE RICHWOOD 38.21N 80.52W
10/31/2012 M36.0 INCH NICHOLAS WV CO-OP OBSERVER
SNOW DEPTH.
&&
EVENT NUMBER RLX1200636
TAXLocal storm report, Oct 31, 11:25 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1125 AM EDT WED OCT 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM SNOW SUMMERSVILLE 38.28N 80.84W
10/31/2012 E28.0 INCH NICHOLAS WV DEPT OF HIGHWAYS
SNOW DEPTH.
&&
EVENT NUMBER RLX1200637
TAXLocal storm report, Oct 31, 11:27 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1127 AM EDT WED OCT 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM HEAVY SNOW CANVAS 38.27N 80.77W
10/31/2012 E30.0 INCH NICHOLAS WV DEPT OF HIGHWAYS
ESTIMATED 2 TO 3 FEET OF SNOW BROUGHT DOWN NUMEROUS
TREES ON ROUTE 39 EAST OF SUMMERSVILLE. ROUTE 39 CLOSED
DUE TO HEAVY SNOW AND DOWNED TREES.
&&
EVENT NUMBER RLX1200638
TAXLocal storm report, Oct 31, 11:34 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1134 AM EDT WED OCT 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM SNOW 5 SW MOUNT NEBO 38.15N 80.92W
10/31/2012 M11.0 INCH NICHOLAS WV TRAINED SPOTTER
SNOW DEPTH. WAS AS HIGH AS 14 INCHES
YESTERDAY...MELTING AND COMPACTING HAS BROUGHT THE DEPTH
DOWN THREE INCHES.
&&
EVENT NUMBER RLX1200639
TAXLocal storm report, Oct 31, 11:44 AM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1144 AM EDT WED OCT 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM SNOW 2 SSW MULLENS 37.55N 81.40W
10/31/2012 M7.0 INCH WYOMING WV CO-OP OBSERVER
SNOW DEPTH.
&&
EVENT NUMBER RLX1200640
TAXLocal storm report, Oct 31, 12:26 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1226 PM EDT WED OCT 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM SNOW 1 SSW VALLEY HEAD 38.54N 80.04W
10/31/2012 M17.0 INCH RANDOLPH WV CO-OP OBSERVER
SNOW DEPTH.
&&
EVENT NUMBER RLX1200641
TAXNearby
Winter Weather Advisories in West Virginia, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.